MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 66024008
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Skin Erosion (2075); Blister (4537)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during wound treatment, patient was dying and maintained by multiple drugs.A deep vein puncture was carried out and the iv3000 1 hand 10x12cm ctn 50 was applied.The next day, the nurse found that rice like blisters of different sizes around the puncture site and a 2cmx1cm size skin was broken, and red shallow tissue could be seen.The affected area was disinfected with iodophor, replaced with alginate dressing, and gave allergic medication.The wound did not deteriorate.However, despite treatment gave to the patient, died two days later.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during wound treatment, patient was dying and maintained by multiple drugs.A deep vein puncture was carried out and the iv3000 1 hand 10x12cm ctn 50 was applied.The next day, the nurse found that rice like blisters of different sizes around the puncture site and a 2cmx1cm size skin was broken, and red shallow tissue could be seen.The affected area was disinfected with iodophor, replaced with alginate dressing, and gave allergic medication.The wound did not deteriorate.However, despite treatment gave to the patient, died two days later.The device was not returned for analysis.We have therefore not been able to confirm a relationship between the event and the device, or identify a definitive root cause.The batch records were reviewed.It was confirmed that the product(s) had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review review revealed a small number of similar instances to the reported event in the last 12 months.There is nothing to suggest that this is outside of acceptable rates of occurrence.A risk management review was conducted and which mitigated the reported issue with no further action or updates required.A clinical review concluded that it was unlikely that the patient's death was related to the use of the iv3000 dressing, that the cause of death was reported as being multiple organ failure.Furthermore, it was reported that after the affected site was treated, no further deterioration to the skin was noted.There were no clinical factors found (relating to the use of the iv3000 dressing) which would have definitively contributed to the event.The instructions for use for this product has been reviewed.This guide provides comprehensive instructions of the operation, use and limitations of the device, including application and removal of dressing, and skin preparation prior to use.A review concluded that there are no prior escalated actions related to this part number and failure mode.The probable root cause for this complaint is patient skin sensitivity to one or more of the components of the dressing and/or an existing skin condition.It might also be the case that the patient's skin was not prepared adequately before the dressing was administered, or that the wrong type of dressing was used for the wound level.This investigation is now complete with no corrective actions required.We will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16134382
Report Number8043484-2023-00006
Device Sequence Number3326915
Product Code KGX
UDI-Device Identifier05000223417406
UDI-Public05000223417406
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66024008
Device Catalogue Number4008
Device Lot Number2118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown